MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-2.5-6-HX-ES
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report regarding an axium coil that was stuck in the catheter and had prematurely detached in the catheter.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm in the ophthalmic artery with a max diameter of 3.4 mm and a 4 mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was normal.It was reported that when performing cerebral aneurysm embolization surgery, first opened the echelon microcatheter 105-5091-150 (b371777) and the micro guide wire, and guided the echelon microcatheter to the lesion through the guiding catheter.Pushed the detachable coil apb-2.5-6-hx-es (222793326) in the microcatheter.When the coil was normally pushed into the microcatheter (not coming out of the microcatheter tip end), the proximal push was not smooth and there was resistance.Then the coil was withdrawn to the outside of the microcatheter, and the anti-untwisting wire and the primary wire at the tip of the coil were obviously detached under the operating light, and finally replaced with apb-2-6-hx-es to continue the operation.It was reported the coil was stuck in the distal section of the catheter.There was no damage observed to the catheter.There was damage observed to the coil.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or further complications were reported as a result of this event.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received that the coil came out of the introducer sheath smoothly.There were no detachment attempts made.There was no kink/damage observed on the pushwire.
 
Additional Manufacturer Narrative
H3: product analysis of apb-2.5-6-hx-es, lot# 222793326.Damage location details: the axium prime implant coil was returned within the introducer sheath.The introducer sheath was found correctly assembled on the pushwire with the wavelock at the proximal end.The actuator interface, positive load indicator, coupler tube, and break indicator were found to be intact.There is no evidence of any detachment attempts by mechanical or manual methods.No bent or kink were found with axium prime pushwire.The axium prime implant coil was returned attached to the pushwire.The axium prime implant coil was found to be damaged and stretched within the introducer sheath.No damages or irregularities were found with the introducer sheath.No other anomalies were observed.Testing/analysis: the axium prime coil was able to be pushed out from the introducer sheath without any issues.The axium prime coil could not be used for resistance testing with an in-house micro catheter due to its damaged condition.Conclusion: based on the device analysis and the reported information, the customer¿s report of ¿premature detachment¿ could not be confirmed as the axium prime implant coil was still attached to the pushwire.However, based on the device analysis and the reported information, the customer¿s report of ¿coil resistance/stuck in catheter¿ was confirmed.However, the root cause could not be determined.Possible causes for coil resistance in catheter are, but not limited to, use of an incompatible device for delivery, severely tortuous patient anatomy, failure to hydrate the concerto coil prior to use, damage/kink to pushwire and lack of continuous flush during delivery.The axium prime implant coil was found damaged and stretched.It is likely that the damage to the axium prime implant coil occurred during the attempt to push the coil through the micro catheter against the reported resistance.Other possible causes for coil/pushwire damage are: lack of hydration before procedure, user does not maintain continuous flush.Since the micro catheter used in the event was not returned, any contribution of the micro catheter towards the ¿coil resistance/stuck in catheter¿ could not be assessed.The echelon-10 micro catheter was found compatible for use with the axium prime coil and vessel tortuosity was normal.It was reported that the reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).Information regarding hydrate the axium prime coil prior to use, and continuous flush during delivery were not provided.Therefore, any contributing factors could not be assessed.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key16326092
Report Number9612164-2023-00562
Device Sequence Number8098257
Product Code KRD
UDI-Device Identifier00763000313937
UDI-Public00763000313937
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/22/2024
Device Model NumberAPB-2.5-6-HX-ES
Device Catalogue NumberAPB-2.5-6-HX-ES
Device Lot Number222793326
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2023
Supplement Date Received by Manufacturer02/17/2023
03/03/2023
03/30/2023
Initial Report FDA Received Date02/08/2023
Supplement Report FDA Received Date02/22/2023
03/14/2023
04/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR
Patient SexUnknown